Alert archive / Tennessee / Flash Flood Warnings in 2022
Flash Flood Warning 5, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 12, 2022, 10:20 PM CDT for Giles County, Marshall County, Maury County, Tennessee. It was in force for 115 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2022, 10:20 PM CDT (03:20 UTC)
- Expired
- Jul 13, 2022, 12:15 AM CDT
- In force
- 115 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Giles County, TN, Marshall County, TN, Maury County, TN
The radar
The Northeast Alabama radar (KHTX), 100 km from the middle of the area, began a volume at 03:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 11:08 PM CDT | FLASH FLOOD | 2 E Lynnville, TN | HIGHWAY 129 FLOODED AND IMPASSABLE EAST OF LYNNVILLE. |
| Jul 12, 11:15 PM CDT | FLASH FLOOD | 5 Ene Lynnville, TN | FACEBOOK REPORT OF MAJOR ROAD FLOODING ON BEAR CREEK ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 48 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.3 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2699 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1071 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 16 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
484
WGUS54 KOHX 130320
FFWOHX
TNC055-117-119-130515-
/O.NEW.KOHX.FF.W.0005.220713T0320Z-220713T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Nashville TN
1020 PM CDT Tue Jul 12 2022
The National Weather Service in Nashville has issued a
* Flash Flood Warning for...
Northeastern Giles County in middle Tennessee...
Southwestern Marshall County in middle Tennessee...
South Central Maury County in middle Tennessee...
* Until 1215 AM CDT.
* At 1020 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 2 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lewisburg, Cornersville, Lynnville and Culleoka.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3544 8721 3553 8710 3540 8672 3531 8683
3532 8685 3543 8719
FLASH FLOOD...RADAR INDICATED
$$
WhiteheadWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 8:18 PM CDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 12, 8:18 PM CDT, 2 hours 2 minutes before
Area Forecast Discussion National Weather Service Nashville TN 818 PM CDT Tue Jul 12 2022 ...New AVIATION... .SHORT TERM... (This afternoon through Wednesday Night) Issued at 213 PM CDT Tue Jul 12 2022 Temperatures continue to climb this afternoon ahead of the approaching cold front, and storms have already begun to develop in KY just ahead of the front. Dewpoints in the low to mid 70s are providing plenty of moisture, and strong instability is in place across the mid state. With the front approaching, additional showers and storms will develop, and have the potential to become strong to severe, with the main threat being damaging wind gusts. PWAT values remain high as well, and some CAMs suggest showers and storms later this evening and overnight may be able to run more east to west, and any training of these storms may lead to some localized flooding concerns. Instability does weaken tonight into the overnight hours, but enough exists ahead of the front to keep chances for stronger storms in the overnight hours. It appears that the front may move a bit further south than previous guidance suggested, which will limit pops to the far south and southeast Wednesday. Should the front stall further north, precip chances will move north as well. Right now the strong to severe storm risk will be further south, but depending on the location of the front, a few strong storms will be possible in the far south Wednesday afternoon. Conditions should be dry Wednesday night as the Midwest trough slowly moves east. && .LONG TERM... (Thursday through next Tuesday) Issued at 213 PM CDT Tue Jul 12 2022 Thursday and Friday now look to be dry as the Midwest trough moves east and a Plains high keeps us in northwest flow with little disturbances absent in the pattern. The GFS and ECMWF remain on different solutions from Saturday onward as the GFS brings a shortwave and front over the area Saturday, and the ECMWF remains dry. They both agree that the tropical low phases with a trough to our south, and keeps a lot of the showers and storms associated with that low to the south as well. However, with more of a northwest flow pattern and frequent troughs moving through to our north, both models are suggesting a more active and wetter pattern for next week. Either model doesnt show a wash out by any means, and both have little agreement on timing, but it seems that we will have more chances for rain starting Saturday but especially Sunday and Monday where there is a little bit of agreement. Diurnal forcing will help the weaker upper flow pattern so have slightly higher pops for the afternoon hours. Temps look to be near seasonal normals for at least the first half of the week next week. && .AVIATION... (00Z TAFS) Issued at 811 PM CDT Tue Jul 12 2022 Storms and showers are moving through Middle Tennessee. CSV may see showers continue for a few hours, but storms have moved south of other terminals. Winds will become light tonight, but skies are expected to be VFR with scattered to broken high clouds. Fog development is possible at CSV after midnight tonight. && .PRELIMINARY POINT TEMPS/POPS... Nashville 71 92 69 93 / 50 10 0 0 Clarksville 67 91 65 93 / 10 0 0 0 Crossville 66 82 62 84 / 60 30 10 10 Columbia 69 91 66 92 / 60 20 10 10 Cookeville 68 85 64 87 / 60 10 0 0 Jamestown 66 83 63 84 / 60 10 0 10 Lawrenceburg 69 89 65 90 / 60 20 10 10 Murfreesboro 70 90 65 92 / 60 10 0 0 Waverly 68 91 66 94 / 30 10 0 0 && .OHX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Barnwell LONG TERM....Barnwell AVIATION.....Whitehead
Hazardous weather outlook, Jul 12, 3:27 AM CDT, 18 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 327 AM CDT Tue Jul 12 2022 TNZ005>011-023>034-056>066-075-077>080-093>095-131000- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 327 AM CDT Tue Jul 12 2022 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Heat index values will range 100 to 105 degrees for locations west of Cumberland Plateau Region this afternoon. Some strong to severe thunderstorms maybe possible late this afternoon into evening hours tonight across mid state region. Strong gusty to damaging winds will be main concern. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. JB Wright
In the hours before
Special weather statement, Jul 12, 8:53 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
853 PM CDT Tue Jul 12 2022
TNZ057-059-060-130230-
Hickman TN-Williamson TN-Maury TN-
853 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of northwestern Maury,
west central Williamson and northeastern Hickman Counties through 930
PM CDT...
At 852 PM CDT, Doppler radar was tracking a strong thunderstorm near
Centerville, moving southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Centerville, Primm Springs, Lyles, Bon Aqua and Nunnelly.
This includes Interstate 840 between mile markers 5 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3598 8742 3597 8731 3596 8728 3596 8720
3597 8721 3596 8719 3594 8707 3568 8718
3588 8754
TIME...MOT...LOC 0152Z 295DEG 20KT 3589 8741
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
WhiteheadLocal storm report, Jul 12, 9:05 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
905 PM CDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 PM TSTM WND DMG 8 NNE BELL BUCKLE 35.70N 86.33W
07/12/2022 RUTHERFORD TN EMERGENCY MNGR
SCATTERED TREES DOWN ACROSS SOUTHERN
RUTHERFORD COUNTY.
&&
BWSpecial weather statement, Jul 12, 9:12 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Nashville TN
912 PM CDT Tue Jul 12 2022
TNZ060-061-075-095-130245-
Bedford TN-Maury TN-Giles TN-Marshall TN-
912 PM CDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of Marshall,
southeastern Maury, northeastern Giles and southwestern Bedford
Counties through 945 PM CDT...
At 911 PM CDT, Doppler radar was tracking a cluster of strong
thunderstorms near Culleoka, moving east at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lewisburg, Cornersville, Lynnville, Belfast, Frankewing, Culleoka and
Farmington.
This includes Interstate 65 between mile markers 13 and 41.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3550 8722 3561 8678 3536 8650 3535 8653
3536 8654 3537 8658 3537 8660 3533 8660
3532 8664 3531 8665 3532 8666 3531 8668
3525 8675 3526 8683 3518 8683 3516 8687
TIME...MOT...LOC 0211Z 291DEG 19KT 3550 8690
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ShamburgerLocal storm report, Jul 12, 9:17 PM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
917 PM CDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0912 PM HAIL 2 WSW FRANKLIN 35.92N 86.87W
07/12/2022 E1.00 INCH WILLIAMSON TN PUBLIC
1 INCH HAIL DOWNTOWN FRANKLIN (TWITTER).
&&
BWLocal storm report, Jul 12, 9:33 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
933 PM CDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL MURFREESBORO 35.86N 86.40W
07/12/2022 E1.00 INCH RUTHERFORD TN PUBLIC
TWITTER PICTURE OF 1 INCH HAIL. TIME
ESTIMATED VIA RADAR.
&&
FBLocal storm report, Jul 12, 9:43 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
943 PM CDT TUE JUL 12 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0941 PM FLASH FLOOD 4 E CHAPEL HILL 35.63N 86.63W
07/12/2022 BEDFORD TN EMERGENCY MNGR
GOT A REPORT OF A COUPLE OF ROADS CLOSED DUE
TO HIGH WATER IN ROVER. CEDAR GROVE IS THE
ROAD.
&&
FBThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:15 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Warren | 45 min |
| Jul 12, 7:32 PM CDT | Special Weather Statement | OHX | Hickman | 43 min |
| Jul 12, 7:39 PM CDT | Special Weather Statement | OHX | Rutherford | 36 min |
| Jul 12, 7:51 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford, Williamson | 54 min |
| Jul 12, 8:08 PM CDT | Areal Flood Advisory | OHX | Bedford, Cannon, Coffee, Marshall, Rutherford | 112 min |
| Jul 12, 8:33 PM CDT | Special Weather Statement | OHX | Cannon, Rutherford | 27 min |
| Jul 12, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Giles, Marshall, Maury | 42 min |
| Jul 12, 8:46 PM CDT | Special Weather Statement | OHX | Williamson | 29 min |
| Jul 12, 8:53 PM CDT | Special Weather Statement | OHX | Hickman | 37 min |
| Jul 12, 9:03 PM CDT | Severe Thunderstorm Warning | OHX | Williamson | 27 min |
| Jul 12, 9:12 PM CDT | Special Weather Statement | OHX | Marshall | 33 min |
| Jul 12, 9:29 PM CDT | Areal Flood Advisory | OHX | Bedford, Giles, Marshall, Maury | 3 hr |
| Jul 12, 9:40 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 35 min |
| Jul 12, 10:10 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Lewis, Marshall, Maury | 50 min |
| Jul 12, 10:54 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Lawrence, Wayne | 38 min |
| Jul 12, 11:34 PM CDT | Special Weather Statement | OHX | Lawrence, Wayne | 56 min |
| Jul 13, 12:19 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 116 min |
Nearby
Flash Flood Warnings in Tennessee, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.